Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 263, NWS Seattle, WA

December 3, 2021

NWS Seattle, WA issued this small craft advisory at Dec 3, 2021, 2:28 PM PST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2021, 2:28 PM PST (22:28 UTC)
Expired
Dec 3, 2021, 6:00 PM PST
In force
4 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

658 
WHUS76 KSEW 032228
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
228 PM PST Fri Dec 3 2021

PZZ134-135-040200-
/O.NEW.KSEW.SC.Y.0263.211203T2228Z-211204T0200Z/
Admiralty Inlet-Puget Sound and Hood Canal-
228 PM PST Fri Dec 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WHAT...Northerly wind 15 to 25 kt for the rest of the afternoon. 

* WHERE...Admiralty Inlet and Puget Sound and Hood Canal.

* WHEN...Until 6 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ170-173-176-040630-
/O.EXT.KSEW.SC.Y.0261.000000T0000Z-211204T1100Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
228 PM PST Fri Dec 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SATURDAY...

* WHAT...West swell 11 feet at 13 seconds.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  10 to 60 nm.

* WHEN...Until 3 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 8:44 AM PST, 5 hours 44 minutes earlier.

Area forecast discussion, Dec 3, 8:44 AM PST, 5 hours 44 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
844 AM PST Fri Dec 3 2021

.UPDATE /0900 AM/...Noticeable colder temperatures this Friday
morning. With some high level clouds there only some isolated
areas of fog this morning. While remaining cloudy things will
remain chilly. Looking at this first weekend system, while snow
levels have risen since yesterday there are still some of the
lower elevation areas that could see some wintery precipitation.
The better chance of seeing some wintery precipitation at lower
elevation still remains Sunday night/Monday morning. This is the
stronger of the two systems and will likely also bring some
breezy conditions to the area.

The previous forecast discussion with updated aviation and marine
sections is below.

Butwin

&&

.SYNOPSIS...A break in the wet weather today with the next system
not reaching the area until Saturday. Cooler air has moved over
the region and the cooler temperatures will continue through the
next week. Snow levels could be briefly as low as 1000 feet
Saturday morning but will lift during the day. Another break
Sunday before the next system approaches the area Sunday night and
moves inland Monday. Low snow levels, 500-1000 feet, possible
early Monday morning. Additional cool systems will move through
Western Washington the remainder of the week.

&&

.SHORT TERM /TODAY THROUGH SUNDAY/...Satellite imagery shows some
high clouds moving through Western Washington early this morning.
Could be a colorful sunrise ( sunrise at 739 am in Seattle ).
With the clearing skies overnight fog has formed in a few places
with more fog expected to develop in the hours before sunrise. The
Southwest Interior will see the most fog coverage with just
patchy fog over the remainder of the area. Increasing mid and high
level clouds this afternoon but the front will still be well
offshore making for a dry day. Highs will only be in the mid 40s.

Leading edge of the precipitation out ahead of the front moving
into Western Washington overnight. Snow levels could be as low as
1000 feet in the foothills and over the Northwest Interior when
the precipitation starts bringing up the possibility of a brief
spell of mixed rain and snow precipitation before the
precipitation turns to just rain Saturday morning. Rain most of
the day Saturday with the rain coming to an end over the northern
portions in the afternoon. Snow amounts in the mountains look to
be below advisory criteria at this time with 3 to 6 inches
forecast. Lows tonight in the 30s with highs Saturday only in the
lower to mid 40s.

Front dropping south of the area later Saturday with the flow
aloft becoming northwesterly. Weak upper level ridging off the
coast Saturday night will move through Western Washington Sunday
for another short break in the precipitation. Lows Saturday night
in the 30s again with highs Sunday remaining cool, in the lower to
mid 40s.

.LONG TERM /MONDAY THROUGH THURSDAY/...Sunday night time
frame looks to be the one to watch with snow levels as low as 500
feet from about Seattle northward over the interior when the
precipitation starts late Sunday night. Surface low moving inland
south of the area will draw in some cooler air from the north.
Model 1000-850 mb thickness values below 1300 meters into Monday
morning. Air mass moderates Monday morning with the snow level lifting
up to at least 1500 feet from about Everett southward. Front
moving through Monday. More snow in the mountains expected with
this system versus the Saturday system. Next system arriving
Tuesday night/Wednesday. Low level onshore flow accompanying this
system will keep snow levels a little higher. Cool northwesterly
flow aloft continuing Thursday but no systems embedded in the
flow. Temperatures remaining cool through the period with highs
in the mid 40s and lows in the 30s. Felton

&&

.AVIATION...There are a few patches of low clouds otherwise mid
and high clouds will thicken up today. The mid level overcast
will lower overnight as precipitation develops around daybreak withe
the net weather system. The flow aloft is west becoming more
southwest Saturday morning. 19

KSEA...Mid and high clouds thickening up through tonight then a
rainy day on Saturday with not much of a breeze at all.

&&

.MARINE...Light offshore flow will continuing today. A frontal
system will move through the area later tonight and Saturday. A
weakening surface low will move ashore over northwest Oregon on
Saturday. This will bring a return to onshore flow with small craft
advisory strength northwesterly winds over the Coastal Waters into
Saturday night. High pressure will drift through the area on Sunday.

A stronger frontal system will move through the area Sunday
night and Monday and the vigorous associated low pressure area will
approach the Washington coast, but then weaken Monday morning
before the low center moves ashore along the south Washington
or northern Oregon coast late Monday afternoon. Southerly gales are
likely over the coastal waters Sunday night and fairly
strong easterly winds should develop Sunday night in the Strait of
Juan de Fuca. Inland water winds are not likely to get up above
small craft advisory strength. Tuesday will see a break in the
weather and then another front should arrive by daybreak Wed. 19

&&

.HYDROLOGY...No river flooding expected in the next 7 days.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 4 PM PST this afternoon for Coastal
     Waters From Cape Flattery To James Island 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville 10 To
     60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 3:46 PM PSTWinter Weather AdvisorySEW29 hr

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.